MAUDE Adverse Event Report: GYRUS ACMI, INC. EZDILATE BALLOON DILATOR (FW) 6-7-8

GYRUS ACMI, INC. EZDILATE BALLOON DILATOR (FW) 6-7-8
Model Number BD-400P-0880
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being submitted as part of a retrospective review and remediation effort based on enhancements made to the company¿s mdr and complaint handling processes.Capas have been opened to manage the actions that are being taken to remediate this issue and ensure any required mdr reporting is completed.The device was not returned to olympus for evaluation, therefore the complaint could not be confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, balloon bursts may be caused by over inflating the balloon.This may be due to using improper inflation device or customer error.The balloon may be damaged during insertion either through scrapping or gouging when passing through the endoscope or on staples, if present, in the patient¿s intestine.This may cause it to burst during inflation.All balloon catheters are 100% leak tested during the manufacturing process.Any leaking balloons are scrapped.A definitive root cause cannot be identified.Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
Olympus was notified of an out of box failure for one bd-400p-0880 balloon.While the balloon was inside the patient, the customer inflated the balloon to 6mm and the balloon ruptured inside the patient.The ruptured balloon was retrieved from inside the patient and the procedure was able to be completed successfully with a second bd-400p-0880.There was no harm or user injury reported due to the event.

Brand Name
EZDILATE BALLOON DILATOR (FW) 6-7-8
Common Device Name
BALLOON DILATOR
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15311229
Report Number3003790304-2022-00176
Device Sequence Number5467024
Product Code PNZ
UDI-Device Identifier00821925033160
UDI-Public00821925033160
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT-KNQ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBD-400P-0880
Device Lot Number513040D
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2021
Initial Report FDA Received Date08/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown